Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 270, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2007, 5:55 PM CDT for Kendall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 5:55 PM CDT (22:55 UTC)
- Expired
- Jul 2, 2007, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 022256
FFWEWX
TXC259-030200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF BOERNE...
* UNTIL 900 PM CDT
* AT 549 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
POSSIBLE FROM THUNDERSTORMS OVER THE WARNED COUNTY. RAINFALL
RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR. THESE STORMS WERE
NEARLY STATIONARY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2978 9887 2977 9864 2996 9846 3010 9859
3012 9890
$$3 follow-up statements
000
WGUS74 KEWX 022313
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT MON JUL 2 2007
TXC259-030200-
KENDALL TX-
612 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
KENDALL COUNTY...
AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EASTERN KENDALL
COUNTY. MOVEMENT EAS NORTHEAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENDALIA.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2978 9887 2977 9864 2996 9846 3010 9859
3012 9890
$$000
WGUS74 KEWX 030007
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
706 PM CDT MON JUL 2 2007
TXC259-030200-
KENDALL TX-
706 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
KENDALL COUNTY...
AT 657 PM CDT...HEAVY RAINFALL HAS ENDED ACROSS KENDALL COUNTY.
HOWEVER RUNOFF FROM EARLIER RAINS MAY STILL PRODUCE FLASH FLOODING
ACROSS EASTERN KENDALL COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARING...
SISTERDALE AND KENDALIA.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2978 9887 2977 9864 2996 9846 3010 9859
3012 9890
$$000
WGUS74 KEWX 030154
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT MON JUL 2 2007
TXC259-030203-
KENDALL TX-
853 PM CDT MON JUL 2 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR KENDALL
COUNTY...
THE FLASH FLOOD WARNING FOR KENDALL COUNTY WILL BE ALLOWED TO EXPIRE.
HOWEVER PERSONS ON LITTLE BLANCO RIVER...KRAUSE CREEK AND RAWLS CREEK
SHOULD REMAIN ALERT FOR RISES.
LAT...LON 2978 9887 2977 9864 2996 9846 3010 9859
3012 9890
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 5:13 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 2, 5:13 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 PM CDT MON JUL 2 2007 .UPDATE... UPDATED FORECAST TO TWEAK 1ST PERIOD POPS AND QPF BASED ON RADAR TRENDS AND 18Z MODEL GUIDANCE. OTHERWISE...FORECAST FOR HEAVY RAIN THROUGH JULY 4TH IS ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 257 PM CDT MON JUL 2 2007/ DISCUSSION... IN THE SHORT TERM (TONIGHT-WEDNESDAY NIGHT) COPIOUS MOISTURE WILL REMAIN WHILE A LOW PRESSURE CENTER SLIDES SOUTHWEST BACK INTO THE HILL COUNTRY EARLY TUESDAY, THEN DOWN THROUGH THE RIO GRANDE PLAINS DURING THE DAY TUESDAY, THEN SIT JUST WEST OF WEBB COUNTY ALL DAY WEDNESDAY. UNTIL NOW WE HAVE HAD LIMITED HIGH RAINFALL AMOUNTS OVER SMALL AREAS. BUT ONCE THE LOW CENTER MOVES IN, THIS WILL KEEP RAINS GOING IN ITS VICINITY CONTINUOUSLY. ALSO A SURFACE BOUNDARY WILL APPEAR IN THE AREA, THUS HIGH RAINFALL COVERAGE WILL INCREASE. WILL REISSUE THE FLASH FLOOD WATCH TO COVER ALL COUNTIES AND RUN THROUGH MIDNIGHT TUESDAY NIGHT. RAINFALL ACCUMULATIONS EXPECTED TO RUN 3 TO 5 INCHES WITH HIGHER TOTALS APPROACHING 15 INCHES. THE WATCH WILL LIKELY BE EXPANDED IN TIME AS THIS EVENT EVOLVES. IN THE LONG TERM (THURSDAY THROUGH MONDAY) THE UPPER LOW CONTINUE TO DRIFT WEST AWAY FROM THE COUNTY WARNING AREA AS THE UPPER HIGH NOSES INTO THE CENTRAL U.S., THEN POKES SOUTH INTO TEXAS. RAIN CHANCES WILL TAPER OFF FROM THE EAST FOR THE WEEKEND. ONCE THE UPPER HIGH SITS OVER US FOR A FEW DAYS, THE RAINS WILL BE LIMITED TO HEAT INDUCED ISOLATED SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 85 73 84 74 / 50 90 80 90 60 AUSTIN BERGSTROM INTL AIRPORT 72 86 73 86 73 / 50 90 80 90 60 DEL RIO INTL AIRPORT 74 92 74 85 72 / 50 40 90 80 60 SAN ANTONIO INTL AIRPORT 73 86 74 84 74 / 50 80 90 90 60 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 11/13/WR
Hazardous weather outlook, Jul 2, 5:02 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT MON JUL 2 2007 TXZ171>173-183>194-202>209-217>225-228-031015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 502 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THROUGH THIS EVENING OVER MUCH OF THE EASTERN HILL COUNTRY AND ALL SOUTH CENTRAL TEXAS. FLASH FLOODING IS POSSIBLE AS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TRAIN ACROSS THE AREA FROM THE COASTAL PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:02 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jul 2, 2:39 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Jul 2, 4:04 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 6 days |
| Jul 2, 6:19 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 2, 8:37 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 2, 8:57 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 2, 9:38 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 2, 11:29 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 2, 12:30 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 2, 5:47 PM CDT | Flash Flood Warning | EWX | Bandera, Real | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.